Posted by lolo2marco on January 25, 2005, at 15:23:30
In reply to Re: Remeron withdrawal? » lolo2marco, posted by ed_uk on January 25, 2005, at 8:54:38
> How did you get off Remeron eventually? Did you do a slow taper? Did you have any other withdrawal symptoms apart from insomnia?
It was a nightmare, to be honest, but well worth the trouble. I tapered off slowly for months. From 30 to 15mg for a month or so, then down to 7.5 for a month or two, then to 3.75 for a month or two. Splitting the 3.75 down in half made the fatigue too intense (Remeron has an inverse relationship with dosage and side effects), so I went down to about 2 mg for a long time. When I stopped, all was well for 5-7 days, then I felt as if I was hit by the worse flu, headache, anxiety, crying, NO sleep whatsoever. It was awful. Felt like I was shot full of adrenaline. I talked with my doctor who said, of course, that it was rebound anxiety, etc. But I had never been such a mess BEFORE the remeron, I wondered how I could be so substantially worse? I researched everything and found that I just had to wait it out. The anxiety and flu feeling went away after 2 months or so, but the sleep issue lasted 8 months (prior to remeron I had NEVER had insomnia). I am glad I perservered because I feel better now than I ever did on the remeron. I feel that it is an evil drug and they docs are uneducated/uninformed as to the horrible withdrawal of this drug, not only that, but it changes your adrenal glands which takes some time to get back on track. My best advice is to do as long of a taper as you can, be positive and find a good friend who, in times of weakness with wanting to go back on remeron, will tell you "no way in hell!" you can do this, Ed!